Neuroleptic malignant syndrome is a rare life-threatening condition, usually induced by typical and atypical antipsychotics. A middle-aged woman with bipolar disorder and acute back pain due to multiple falls was admitted to the trauma ward of a general hospital. After 3 days, she suddenly developed signs and symptoms of neuroleptic malignant syndrome possibly caused by injectable haloperidol given intramuscularly as “pro re nata” (as the medication needed), although the additional role of olanzapine could not be ruled out. A 3-day delayed diagnosis of neuroleptic malignant syndrome led to serious complications, which could be prevented by its prompt management contingent on its early diagnosis, even in the absence of certain diagnostic criteria. Although she improved substantially with treatment interventions and continued to have dialysis, she died later due to renal complications. The mental health professionals must avoid administering antipsychotic medications as needed among such vulnerable psychiatric patients admitted to general hospitals across the board.